Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 30, 2013, 11:59 PM CDT for 4 counties in Texas. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 30, 2013, 11:59 PM CDT (04:59 UTC)
- Expired
- Oct 31, 2013, 5:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, TX, Gregg County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 3:40 AM CDT | FLASH FLOOD | Cuney, TX | FM 855 BETWEEN HIGHWAY 175 AND FM 3198 WAS CLOSED DUE TO FLASH FLOODING. |
| Oct 31, 3:40 AM CDT | FLASH FLOOD | Henderson, TX | NUMEROUS ROADS FLOODED AND CLOSED THROUGHOUT THE COUNTY. FM 3053 WAS FLOODED WITH 3-5 FEET OF WATER. INDUSTRIAL DRIVE NEAR HIGHWAY 79 WAS FLOODED WITH 4 FEET OF WATER. FLOODING ALSO RESULTED IN A SINKHOLE ON CR 379D SOUTH OF HENDERSON. |
| Oct 31, 5:30 AM CDT | HEAVY RAIN 4.89 | 5 Nw Longview, TX | STORM TOTAL AS OF 530 AM |
| Oct 31, 5:40 AM CDT | FLASH FLOOD | 2 Ssw Tyler, TX | A CAR STALLED IN HIGH WATER ON FM 2868 NEAR THE FLINT COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 221 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
907
WGUS54 KSHV 310459
FFWSHV
TXC073-183-401-423-310845-
/O.NEW.KSHV.FF.W.0015.131031T0459Z-131031T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 PM CDT WED OCT 30 2013
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHEROKEE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...RUSK...JACKSONVILLE...
GREGG COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITE OAK...LONGVIEW...KILGORE...
GLADEWATER...
RUSK COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HENDERSON...
SMITH COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
* UNTIL 345 AM CDT
* AT 1148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO OBSERVE THUNDERSTORMS MOVING ACROSS PORTIONS OF EAST TEXAS. RADAR
IS ESTIMATING THREE TO FOUR INCHES OF RAINFALL ALREADY ACROSS THE
WARNED AREA...AND WITH MORE THUNDERSTORMS MOVING IN AN ADDITIONAL
TWO TO THREE INCHES WILL BE POSSIBLE. THIS ADDITIONAL THUNDERSTORM
ACTIVITY WILL CAUSE SOME FLASH FLOODING IN THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TURNERTOWN...TROUP...TATUM...PINEHILL...OVERTON...NEW LONDON...
LINDALE...LIBERTY CITY...JOINERVILLE...CLARKSVILLE CITY...BULLARD
AND ARP
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3147 9510 3157 9515 3159 9527 3167 9528
3185 9545 3236 9546 3248 9559 3268 9559
3260 9547 3252 9501 3266 9470 3243 9471
3239 9449 3199 9460 3197 9451 3185 9446
3184 9493 3170 9497 3152 9487 3143 9500
$$
ELEVEN1 follow-up statement
703
WGUS54 KSHV 310840
FFWSHV
TXC073-183-401-423-311045-
/O.EXT.KSHV.FF.W.0015.000000T0000Z-131031T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 AM CDT THU OCT 31 2013
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CHEROKEE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...RUSK...JACKSONVILLE...
GREGG COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITE OAK...LONGVIEW...KILGORE...
GLADEWATER...
RUSK COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF HENDERSON...
SMITH COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
* UNTIL 545 AM CDT
* AT 336 AM CDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TURNERTOWN...TROUP...TATUM...PINEHILL...OVERTON...NEW LONDON...
MOUNT SELMAN...MIXON...LINDALE...LIBERTY CITY...JOINERVILLE...
CLARKSVILLE CITY...BULLARD AND ARP
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3147 9510 3157 9515 3159 9527 3167 9528
3185 9545 3236 9546 3248 9559 3268 9559
3260 9547 3252 9501 3266 9470 3243 9471
3239 9449 3199 9460 3197 9451 3185 9446
3184 9493 3170 9497 3152 9487 3143 9500
$$
14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 10:03 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 30, 10:03 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 PM CDT WED OCT 30 2013
.DISCUSSION...
WE HAVE UPDATED THE FLASH WATCH TO INCLUDE DEEP EAST TEXAS...NO
CHANGES WERE MADE TO THE VALID TIME. WIDESPREAD RAIN SHOWERS AND
ISOLATED THUNDERSTORMS CONTINUE ACROSS THE AREA THIS EVENING. THE
THUNDERSTORM ACTIVITY HAS MAINLY BEEN JUST SOUTH OF I20 IN EAST
TEXAS...AND THIS IS WHERE THE HIGHEST RAINFALL TOTALS ARE LOCATED.
RADAR ESTIMATES HAVE BEEN FAIRLY CLOSE TO ASOS READINGS...WITH 1
TO 2 INCHES BEING COMMON ACROSS THE AREA...WITH ISOLATED AMOUNTS
NEAR 4 INCHES. A WARM FRONT IS LOCATED JUST SOUTH OF I20 AND THE
THUNDERSTORM ACTIVITY SHOULD CONTINUE TO BE FOCUSED ON THIS
BOUNDARY UNTIL THE COLD FRONT COMES INTO PLAY AFTER MIDNIGHT.
FORCING ALONG THE COLD FRONT SHOULD HELP INCREASE MORE THUNDERSTORM
ACTIVITY ACROSS THE AREA LATER TONIGHT. POPS HAVE BEEN RAISED IN
THE EVENING PACKAGE ALONG WITH LOWERING TEMPS TO NEAR OR JUST
BELOW CURRENT READINGS. THE UPDATED ZFP WILL BE OUT SHORTLY.
ELEVEN
&&
.AVIATION...
WITH AN ABUNDANT SUPPLY OF GULF AND PACIFIC MOISTURE SPREADING
ACROSS THE FOUR STATE REGION AND A SERIES OF UPPER DISTURBANCES
RIDING IN THE SOUTHWEST FLOW PATTERN ALOFT AHEAD OF AN APPROACHING
TROUGH OF LOW PRESSURE...MVFR/IFR CATEGORIES WILL PREVAIL. PERIODS
OF VFR WILL OCCUR...BUT SHORT LIVED DUE TO WIDESPREAD RAIN AND
EMBEDDED THUNDERSTORMS EXPECTED UNTIL PASSAGE OF THE UPPER TROUGH
AXIS AND A DRYING FROM PASSAGE OF A COLD FRONT ON THURSDAY FROM WEST
TO EAST. SFC WINDS WILL BE SOUTH 7 TO 14 KT WITH HIGHER GUSTS DUE
TIGHT PRESSURE GRADIENT OVERNIGHT...THEN INCREASING FROM THE
SOUTHWEST TO WEST WITH APPROACH OF COLD FRONT EARLY TO MID MORNING
THURSDAY AND THEN WEST TO NORTHWEST DURING THE AFTERNOON. /06/
&&
.UPDATED POINT TEMPS/POPS...
SHV 66 79 52 76 47 / 100 90 10 10 0
MLU 67 74 54 75 48 / 70 90 20 10 0
DEQ 64 77 47 75 44 / 100 60 10 0 0
TXK 64 76 51 75 46 / 100 80 10 10 0
ELD 68 74 49 75 46 / 100 90 20 10 0
TYR 66 80 51 77 48 / 100 60 10 0 0
GGG 65 81 49 77 47 / 100 80 10 10 0
LFK 70 82 51 78 47 / 70 90 10 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070-071.
LA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES: LAZ001-002.
OK...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
11/06Hazardous weather outlook, Oct 30, 11:58 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 AM CDT WED OCT 30 2013 ARZ072-073-LAZ003>006-010>014-017>022-TXZ152-153-165>167-311700- COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1158 AM CDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS OF MOSTLY LIGHT TO MODERATE RAIN...WILL INCREASE ACROSS THE AREA THIS AFTERNOON. BY LATE TONIGHT...WIDESPREAD SHOWERS AND THUNDERSTORMS...LIKELY WITH LOCALLY HEAVY RAINFALL...AND POSSIBLY STRONG GUSTY WINDS...WILL SLOWLY MOVE INTO THE REGION FROM THE WEST...AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS WILL BECOME MORE WIDESPREAD BY THURSDAY MORNING... AS THE APPROACHING COLD FRONT AND UPPER LEVEL DISTURBANCE FINALLY BEGIN TO MOVE THROUGH. THE STRONG FORCING ASSOCIATED WITH THE COLD FRONT...COUPLED WITH STRONG WIND SHEAR AND UPPER LEVEL SUPPORT WILL BRING THE RISK FOR SEVERE THUNDERSTORMS...MAINLY ALONG AND SOUTH OF A MINEOLA TEXAS...TO TEXARKANA...TO HOPE ARKANSAS LINE. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE PRIMARY CONCERNS...ALONG WITH THE THREAT OF LOCALIZED FLOODING OF POOR DRAINAGE AREAS. THUNDERSTORMS WILL BEGIN MOVING OUT OF THE REGION BY THURSDAY AFTERNOON...WITH MORE CHANCES FOR THUNDERSTORMS RETURNING BY NEXT WORK WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT. ARZ050-051-059>061-070-071-LAZ001-002-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-311700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- CADDO-BOSSIER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA- 1158 AM CDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE FOR MUCH OF THE AFTERNOON...BEFORE SUBSIDING SOMEWHAT BY LATER IN THE EVENING. HOWEVER... AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES THE REGION...WIDESPREAD SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL MOVE BACK INTO THE REGION LATER TONIGHT. FLASH FLOODING...ESPECIALLY OF LOW LYING AND POOR DRAINAGE AREAS...WILL BE POSSIBLE. ADDITIONALLY...WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW STORMS MAY PRODUCE DAMAGING WINDS .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WIDESPREAD THUNDERSTORMS WILL CONTINUE THROUGH MID DAY THURSDAY... AS THE APPROACHING COLD FRONT FINALLY BEGINS TO MOVE THROUGH. THE PRESENCE OF THE COLD FRONT MAY ENHANCE THE RISK FOR SEVERE THUNDERSTORMS...MAINLY ALONG AND SOUTH OF A MINEOLA TEXAS...TO TEXARKANA...TO HOPE ARKANSAS LINE. DAMAGING WINDS AND A REMOTE POSSIBILITY OF ISOLATED TORNADOES WILL BE THE PRIMARY CONCERNS...ALONG WITH THE ONGOING FLASH FLOODING THREAT. THUNDERSTORMS WILL BEGIN MOVING OUT OF THE REGION BY THURSDAY AFTERNOON ...WITH MORE CHANCES FOR THUNDERSTORMS RETURNING BY NEXT WORK WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS...IS NOT ANTICIPATED AT THIS TIME...THROUGH TONIGHT. VII
In the hours before
Special weather statement, Oct 30, 8:43 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
843 PM CDT WED OCT 30 2013
TXZ138-310230-
HARRISON-
843 PM CDT WED OCT 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
HARRISON...
INCLUDING THE FOLLOWING LOCATIONS...
KARNACK...MARSHALL AND WASKOM...
AT 840 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTH OF MARSHALL...MOVING
NORTHEAST AT 30 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 11:06 PM CDT | Areal Flood Advisory | SHV | Cherokee, Gregg, Harrison, Panola, Rusk, Smith | 3 hr |
| Oct 31, 3:21 AM CDT | Areal Flood Warning | SHV | Cass, Harrison, Marion, Panola | 3 hr |
| Oct 31, 4:18 AM CDT | Areal Flood Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 3 hr |
| Oct 31, 4:45 AM CDT | Lake Wind Advisory | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more | 13 hr |
| Oct 31, 6:32 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 5 days |
| Oct 31, 6:45 AM CDT | River Flood Warning | SHV | Bowie, Cass, Morris | 3 hr |
| Oct 31, 6:48 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 4 days |
| Oct 31, 7:42 AM CDT | Areal Flood Warning | SHV | Sabine | 3 hr |
| Oct 31, 10:11 AM CDT | River Flood Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 34 hr |
| Oct 31, 10:11 AM CDT | River Flood Warning | SHV | Sabine, San Augustine | 3 days |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.